MAUDE Adverse Event Report: COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 980X1JADIJJ
Medical Device Problem Codes Improper Flow or Infusion (2954); Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/13/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that this 980 ventilator did not pass the short self test (sst) with an "inspiratory auto zero solenoid not operational" code.The ventilator was not in use on a patient at the time of the reported event.
 
Additional Manufacturer Narrative
Issue identified during product analysis.H3 device evaluation summary: medtronic conducted an investigation based on all information received.It was reported that this 980 ventilator did not pass the short self test (sst) with an "inspiratory auto zero solenoid not operational" code.The device was available for evaluation.The service personnel (sp) inspected the ventilator and confirmed the reported issue from logs.Based on code, sp replaced inspiratory flow module printed circuit board assembly (ifm pcba).The ventilator passed all calibrations and tests per manufacturer specifications at the time of service.One ifm pcba was returned for analysis.A visual inspection was carried out on the returned ifm pcba and no anomalies were observed.The part was attached to the test ventilator and powered up but failed the extended self test (est) circuit pressure test with the message ¿inspiratory autozero solenoid not operational¿.After a thorough investigation, a faulty autozero solenoid (so1) on the ifm pcba was identified.Analysis determined the exhalation sensor pcba of the returned eva was prior to the implementation of a change to address autozero solenoid (so1) failures.Investigation determined if so1 were to fail while in use on a patient, the ventilator response would be to enter backup ventilation (buv).The cause of the event was determined to be a faulty autozero solenoid (so1).The serial number of the ifm pcba is in scope of the existing corrective action.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Correction h3 issue identified during product analysis.H3 device evaluation summary: medtronic conducted an investigation based on all information received.It was reported that this 980 ventilator did not pass the short self test (sst) with an "inspiratory auto zero solenoid not operational" code.The device was available for evaluation.The service personnel (sp) inspected the ventilator and confirmed the reported issue from logs.Based on code, sp replaced inspiratory flow module printed circuit board assembly (ifm pcba).The ventilator passed all calibrations and tests per manufacturer specifications at the time of service.One ifm pcba was returned for analysis.A visual inspection was carried out on the returned ifm pcba and no anomalies were observed.The part was attached to the test ventilator and powered up but failed the extended self test (est) circuit pressure test with the message ¿inspiratory autozero solenoid not operational¿.After a thorough investigation, a faulty autozero solenoid (so1) on the ifm pcba was identified.Analysis determined the ifm pcba was prior to the implementation of a change to address autozero solenoid (so1) failures.Investigation determined if so1 were to fail while in use on a patient, the ventilator response would be to enter backup ventilation (buv).The cause of the event was determined to be a faulty autozero solenoid (so1).The serial number of the ifm pcba is in scope of the existing corrective action.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
980 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
EI 
Manufacturer (Section G)
COVIDIEN
micheal collins rd mervue
galway
EI  
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key21689006
Report Number8020893-2025-00062
Device Sequence Number8730891
Product Code CBK
UDI-Device Identifier10884521171558
UDI-Public10884521171558
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K193056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number980X1JADIJJ
Device Catalogue Number980X1JADIJJ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2025
Supplement Date Received by Manufacturer03/25/2025
Initial Report FDA Received Date03/25/2025
Supplement Report FDA Received Date03/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/21/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown